MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 55840007545
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information received from clinical study, healthcare provider via manufacturer representative regarding an event happened during post-op of a patient with clinical patient id (b)(6), study id (b)(6).Event: it was reported that, on (b)(6) 2023 patient reported new left buttock pain that started about 2 months ago, reports that pain is achy and runs down left lower extremity (lle).Site related assessment: possibly related to interbody fusion, posterior fixation and surgical procedure.Not related to plf grafting material and related to surgical construct and/or study procedure.Sponsor assessment: yes description: left buttock pain with radiation.Onset date: (b)(6) 2023, diagnostics: action type: diagnostic action sub-type : l-spine 4 vw-1 action date : (b)(6) 2023, interventions : action subtype : other action result: y- film conference to review/read study ct from (b)(6) 2023.Should avoid bending at back <(>&<)> bend from the knees to avoid back injury, should hold off on activities such as kayaking until radiologist reads ct.Additional information received on 2024-feb-29: action type: diagnostic action subtype: l-spine 4 vw-1 action result: normal action date: 2023-07-31, action type: diagnostic action subtype: study (b)(6) action result: abnormal, action date: 2023, action info: diagnostic tests performed: small amount of lucency on s1 screws.Additional information received on 08-mar-2024: site assessment: possibly related to procedure, plf grafting material, posterior fixation and not related to interbody fusion device.Sponsor assessment: not related to plf grafting material, interbody fusion, surgical procedure and possibly related to posterior fixation.Procedure date: (b)(6) 2022 target levels: l4/l5; l5/s1 additional information received.There was no plan to perform revision surgery to explant the s1 screw.
 
Additional Manufacturer Narrative
D4: it was unknown whether the lot#h5724022 or lot#h5759696 has the malfunction.Hence, both the lot numbers were reported.H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received stating cec assessment as possible related to the procedure, to the posterior lumbar interbody grafting material, to the post fixation and to the interbody device.No further complications reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from manufacturer representative stating that, the outcome status was updated to resolved and the outcome date was (b)(6) 2025.On (b)(6) 2023-patient reported new left buttock pain that started about 2 months ago, reports that pain is achy and runs down left leg extremity.As of (b)(6) 2024- patient was still having pain.Etiology was unknown at this time, (b)(6) 2025- per patient hip pain has resolved.No further complications reported.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key18938979
Report Number1030489-2024-00184
Device Sequence Number7042627
Product Code KWP
UDI-Device Identifier00643169004344
UDI-Public00643169004344
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55840007545
Device Catalogue Number55840007545
Device Lot NumberH5724022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer03/24/2025
05/14/2025
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/15/2025
06/03/2025
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight99 KG
Patient EthnicityNon Hispanic
Patient RaceWhite